Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

13 year old has fainting spells, lost weight. Drinks lots of carbonated drinks. Is it diabetes ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
My daughter is 13 yrs old in the last few months she has lost weight and is now 7 stone 3 lbs she is approx 5'1 tall also her periods have stopped . She has had fainting spells, she is drinking lots of carbonated drinks, it all pointed to diabetes so I borrowed my fathers tester kit and checked her sugar levels this afternoon and they were high off the scale of the machine I left it a few hours and retested her and the system is still showing off the scale .... She is not poorly or having any symptoms of a hypo . Could this be diabetes or is there another condition which gives the same symptoms
Posted Tue, 22 May 2012 in Diabetes
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
The symptoms of weight loss with fainting spells could be due to -
1. Diabetes.
2. Anorexia nervosa.
3. Anaemia.
4. Cardiac rhythm disturbances.
5. Electrolyte imbalance like hypokalemia- low potassium levels.
All these causes need to be ruled out after proper clinical examination and appropriate investigations.
Since her blood sugar levels are on a higher side, she needs adequate treatment under the guidance of physician.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor